"moody mama"

by Pam
(Oak Harbor, OH, USA)

Hi...this is "moody mama"...I am 55 and post menopausal. Have been for about 11yrs now!! I have suffered more than i can put into words!! My moods are up and down and all around ...day in and day out!! Right now I have been using a natural progesterone cream for about 7-10 days. At times it seems to be helping and other times not...such as right now!! I feel like i am in a severe state of "PMS"...which of course I haven't experienced for over 11 years...so I know that the PROG is bringing it out and I am pretty sure that it's just part of the way it works. I am using about 1/2 teaspoon (40mgs) of "Emerita" Pro-gest cream twice a day. Perhaps I need to use more... don't know!! The fear is that if I use more that i will get even worse!!
I have been on and off anti-depressants for many years...but have decided to use progesterone instead! I get a lot of the same "good & bad" effects that i did when on Prozac...including "Irritability"!! I have noticed that i am having short periods of "good" moods and lighter depression, clearer thinking, a little less low-self esteem, less irritability etc...but then the next thing I know I'm back in the "deep dark pit" again!! I am trying to hang in there and hope for a better tommorrow and that it will all balance itself out...but the "waiting it out" is extremely difficult for me!! My best guess is that right now the "P" cream is throwing me into "estrogen dominance"!
I am curious if others have had a similiar experience and any/all advice would be much appreciated!!
When I go into the states of "PMS" it is NOT GOOD at all!! It's the "psychotic" type of pms...which i dealt with for way to many years when i was still mensing! IT IS NOT FUN...for me or my family!! Okay...I could go on ...but think that's enough for now!
Just one more thing...this is my 3rd or 4th attempt trying the pro cream...and so this time I feel I must stick with it and not give up!! I am hoping and praying for the courage to stay with it and to ride it out till the storm passes by and that perhaps by some miracle that I will have "peace" of mind, body and soul...again!!
Thanks for listening!!...."moody mama" :)

Comments for "moody mama"

Click here to add your own comments

Aug 20, 2012
Hang in there !
by: Anonymous

Hang in there moody mama! I took 6months of really high doses before I felt like the old me again, it does work. try using it internally as I found it works faster this way, and eat really healthy, cut out grains and sugars...light exercise, rest and sleep are also important, treat yourself like you would a best friend. You are worth it, you will grow from this experience in many ways mind, body and spirit. Enjoy the journey. Oh and Vit D use this as it helps the Prog cream last a bit longer.....take care from NZ user.

Aug 21, 2012
"moody mama"
by: Wray

Hi there I know how you feel, but luckily the progesterone did help me. But I don't think you're using enough, you're getting about 80mg/day. I've found at least 100-200mg/day is needed, often more if symptoms are severe, which yours seem to be. Too little will cause Oestrogen Dominance symptoms. We do have a page on Anxiety, there are many nutrients which help depression, besides progesterone. Please have a vitamin D test done, a lack of it reduces the benefits of progesterone, plus causes depression, see here, here, here, here and here. In fact both Progesterone and Vitamin D work synergistically. For more info on vitamin D levels, test kits etc see the Vitamin D Council, GrassrootsHealth and Birmingham Hospital websites. Blood levels should be 70-100ng/ml (175-250nmol/L) and not the 30ng/ml (75nmol/L) most labs and doctors regard as adequate. The minimum daily dose should be 5000iu's per day, although the latest research indicates it should be 10,000iu's per day, see here. We also have a page on Menopause you could look through. Take care Wray

Sep 04, 2012
I'm back...new subject...my daughter with seizure disorder
by: moody mama...aka: "Jodi's Mom"

Hi...I want to tell you about my daughter...
"Jodi Marie"... who is 32 yrs old and is severely mentally & physically disabled. She has CP, severe brain damage and seizure disorder...she functions at about a 3 month baby level. She is my angel!! She has had seizures all of her life due to a head trauma at 5 days old. When she hit puberty at age 16 ...all "H-E double L" broke loose with her seizures!! They increased in frequency and intensity!! The Dr raised her tegretol and it actually made things worse!! As time went on it was obvious that most of her Grand Mals occured around her period!! They use to be "premenstrual seizures" and now they are "postmenstrual seizures". I am so thankful for this web site because through the info here and some other resources I am convinced that the only hope for her is "Natural Progesterone Therapy"!! I am on my own with this because I highly doubt that her neurologist would agree in any way , shape or from!! He is all about AED's (anti-epileptic drugs)...PERIOD!! There's alot more to this story but I'll just get to the main point....I started using pro-gest cream for her about a month ago and saw some good results in seizure reduction...however when she started her period 5 days ago I followed directions on the cream and stopped the prog and within 3 days she had 3 major seizures!!
***HERE is my question...CAN I USE THE PRO CREAM ON HER CONTINUOUSLY...TO AVOID THE BREAKTHROUGH SEIZURES?!?! Is it harmful to use it while mensing?? FYI: I am giving her 1/4 teaspoon in the am and 1/2 teaspoon at night. That is a total of 60mgs of 450mg per ounce progesterone cream. I have high hopes for her with the progest therapy because it is used for TBI patients and having great results. So I am hoping for an all around improvement over time. By the way...Jodi only weighs about 85lbs and she also has a severe "D" deficiency due to the prolonged use of "Tegretol"!! Here's a good one for ya..."D" deficiency can cause epilepsy...and all AED's cause "D" deficiency..."INTERESTING"!!!! Okay...that's all for now...ANY/ALL ADVICE AND/OR COMMENTS GREATLY WELCOME!! sincerely, "moody mama"...aka: "Jodi's Mom"

Sep 04, 2012
I'm back...new subject...my daughter with seizure disorder
by: Wray

Hi Jodi's Mom Thanks for the kind words about the site. It's so strange progesterone was not thought of by the doctors, or the seizures monitored for when they occur. After all they have a term for them...'catamenial epilepsy'. I'm not sure if you've seen our page on Epilepsy? There are plenty of reference papers to look through. You are so right too about the vitamin D, a lack of it does cause seizures, and the meds reduce it! There are papers about this too on the page I've given you. Please try to get her level up, she will probably need high doses to do this. I'm sure you've tried to, as you seem so open to alternative treatment. I see you've heard about the successful use of progesterone for Traumatic Brain Injury patients. Interestingly in one study they found by adding vitamin D the benefits of progesterone where enhanced. It's because of this research I ask almost everyone to have a test done. The many women with persistent symptoms using high amounts of progesterone, found they went after getting their vitamin D levels up, for one example see here. Please try to get Jodi's up high soon. I'm delighted the 60mg/day progesterone has helped her, as I've found with severe symptoms far more is needed. It's not harmful to use progesterone while bleeding, I often suggest this to women with bad symptoms. I used it daily for about two years, even though I had regular cycles. Each time I stopped my symptoms came back, I didn't look bad, no harm came of me either. And the transition into menopause went smoothly, and I continue to use it daily. You might find the few days prior to her period her seizures are worse than at other times. If this is the case, increase the amount of progesterone for those few days, or for the 7 days prior to bleeding. Progesterone peaks ±7 days beforehand, and then begins dropping. One other nutrient you might consider is taurine. This also prevents seizures, or eases them, so does glycine, another amino acid. There are papers about this too on the page I gave you. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...